Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Help me help my partner please!
Sep 5, 2006

My partner was diagnosed with AIDS in February of this year. This was his first HIV test in his entire life. Has been on Kaletra, Truvada and Sulfamethazole since the end of Feb. He started out with tcells of 26 and VL of 947,000. He has now gotten his tcells to 176 and VL down to 600. In May he was diagnosed with MAC, lymphnodes on his intestines and aorta were swollen and painful and docs thought it might be lymphoma, turned out to be negative, thankfully. He was on Amikacine for 3 weeks, cipro, ethambutol, mycobutin and zithromax ever since. He also takes Procrit once a week for severe anemia. The problem now is that he has severe pain in most of his joints. I go to every doc visit and his doc does not have any idea what may be causing this. I am concerned that one of these meds are causing this problem. His doc does not want to take him off of any of these meds yet. Please help me to figure this out as he appears to be crippled and in severe pain. I can not just sit here and watch him suffer anymore. Maybe you can suggest a doc in the Tampa area that may try to take a deeper look into this. I have searched and searched for months and can not find anyone with good reviews. Thanks for any hel you can give me!

Response from Dr. Frascino

Hello,

Unfortunately I don't have any personal friends practicing in the Tampa area right now. However, if your partner needs a second opinion, perhaps it would be worth a drive to a medical center where he can have a thorough evaluation by a competent and compassionate HIV specialist. You might also try the American Academy of HIV Medicine's Web site, www.aahivm.org. They have a directory of all HIV/AIDS specialist listed by locale.

There are a number of potential diagnoses that come to mind, including some AIDS-related rheumatic illnesses and certain drug-related side effects, which may be contributing to your partner's current pain syndrome. However, without having much more information and examining him, it is difficult for me to provide specifics. A second opinion from an academic medical center or another AIDS specialist will hopefully determine the problem and provide a treatment plan.

Good luck to both you and your partner.

Dr. Bob


Previous
Recovery from Cryptoccocal Meningitis
Next
fatigue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement